Alert archive / Montana / Wind Advisories in 2006
Wind Advisory 29, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Dec 14, 2006, 2:36 PM MST for 9 counties in Montana; Clearwater County, Idaho County, Lemhi County, Idaho. It took effect at Dec 14, 2006, 8:59 PM MST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2006, 2:36 PM MST (21:36 UTC)
- In effect from
- Dec 14, 2006, 8:59 PM MST
- Expired
- Dec 15, 2006, 2:07 PM MST
- In force
- 17 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Lemhi County, ID, Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 47 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 142136 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 236 PM MST THU DEC 14 2006 IDZ007-008-150300- /O.CON.KMSO.HW.W.0009.061215T0000Z-061215T1200Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 136 PM PST THU DEC 14 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. ANOTHER POTENT PACIFIC STORM SYSTEM APPROACHING THE REGION FROM THE WEST WILL SET UP CONDITIONS FOR STRONG SOUTHERLY WINDS BEGINNING THIS AFTERNOON. SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED TONIGHT. WINDS WILL GRADUALLY DIMINISH FRIDAY MORNING AFTER THE PASSAGE OF A STRONG COLD FRONT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IDZ009-010-MTZ007-043-150300- /O.NEW.KMSO.WI.Y.0029.061215T0600Z-061216T0000Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 236 PM MST THU DEC 14 2006 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST FRIDAY. SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO DEVELOP LATE THIS EVENING AND CONTINUE THROUGH FRIDAY. LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MTZ005-150300- /O.NEW.KMSO.WI.Y.0029.061215T0600Z-061216T0000Z/ MISSOULA/BITTERROOT VALLEYS- 236 PM MST THU DEC 14 2006 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST FRIDAY. SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO DEVELOP LATE THIS EVENING AND CONTINUE THROUGH FRIDAY. LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE...ESPECIALLY IN THE BITTERROOT VALLEY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MTZ003-150300- /O.NEW.KMSO.WI.Y.0029.061215T0600Z-061216T0000Z/ FLATHEAD/MISSION VALLEYS- 236 PM MST THU DEC 14 2006 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST FRIDAY. SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO DEVELOP AFTER MIDNIGHT AND CONTINUE THROUGH FRIDAY. LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
7 follow-up statements
000 WWUS75 KMSO 150020 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 520 PM MST THU DEC 14 2006 IDZ007-008-151200- /O.EXT.KMSO.HW.W.0009.061215T0200Z-061215T1200Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 420 PM PST THU DEC 14 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 AM PST FRIDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 AM PST FRIDAY. ANOTHER POTENT PACIFIC STORM SYSTEM APPROACHING THE REGION FROM THE WEST WILL SET UP CONDITIONS FOR STRONG SOUTHERLY WINDS BEGINNING LATER THIS EVENING. SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED TONIGHT. WINDS WILL GRADUALLY DIMINISH FRIDAY MORNING AFTER THE PASSAGE OF A STRONG COLD FRONT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IDZ009-010-MTZ007-043-151200- /O.CON.KMSO.WI.Y.0029.061215T0600Z-061216T0000Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 520 PM MST THU DEC 14 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST FRIDAY. SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO DEVELOP LATE THIS EVENING AND CONTINUE THROUGH FRIDAY. LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MTZ005-151200- /O.CON.KMSO.WI.Y.0029.061215T0600Z-061216T0000Z/ MISSOULA/BITTERROOT VALLEYS- 520 PM MST THU DEC 14 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST FRIDAY. SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO DEVELOP LATE THIS EVENING AND CONTINUE THROUGH FRIDAY. LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE...ESPECIALLY IN THE BITTERROOT VALLEY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MTZ003-151200- /O.CON.KMSO.WI.Y.0029.061215T0600Z-061216T0000Z/ FLATHEAD/MISSION VALLEYS- 520 PM MST THU DEC 14 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST FRIDAY. SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO DEVELOP AFTER MIDNIGHT AND CONTINUE THROUGH FRIDAY. LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KMSO 150359 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 859 PM MST THU DEC 14 2006 IDZ007-008-151200- /O.CON.KMSO.HW.W.0009.000000T0000Z-061215T1200Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 759 PM PST THU DEC 14 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED TONIGHT WITH THE ONSET OF A POTENT WEATHER SYSTEM. WINDS WILL GRADUALLY DIMINISH FRIDAY MORNING AFTER THE PASSAGE OF A STRONG COLD FRONT. WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE AND MAKE TRAVEL TREACHEROUS. $$ IDZ006-MTZ006-151200- /O.EXB.KMSO.WI.Y.0029.061215T0400Z-061215T1200Z/ SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS- 859 PM MST THU DEC 14 2006 /759 PM PST THU DEC 14 2006/ ...WIND ADVISORY IN EFFECT UNTIL 5 AM MST /4 AM PST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST /4 AM PST/ FRIDAY. SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO DEVELOP LATE THIS EVENING AND CONTINUE THROUGH FRIDAY. LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE. THE GUSTY WINDS WILL COMBINE WITH SNOW BY FRIDAY MORNING CAUSING BLOWING AND DRIFTING SNOW. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ009-010-MTZ007-043-151200- /O.CON.KMSO.WI.Y.0029.061215T0600Z-061216T0000Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 859 PM MST THU DEC 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY. SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO DEVELOP LATE THIS EVENING AND CONTINUE THROUGH FRIDAY. LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MTZ005-151200- /O.CON.KMSO.WI.Y.0029.061215T0600Z-061216T0000Z/ MISSOULA/BITTERROOT VALLEYS- 859 PM MST THU DEC 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY. SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO DEVELOP LATE THIS EVENING AND CONTINUE THROUGH FRIDAY. LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE...ESPECIALLY IN THE BITTERROOT VALLEY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MTZ003-151200- /O.CON.KMSO.WI.Y.0029.061215T0600Z-061216T0000Z/ FLATHEAD/MISSION VALLEYS- 859 PM MST THU DEC 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY. SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO DEVELOP AFTER MIDNIGHT AND CONTINUE THROUGH FRIDAY. LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KMSO 150419 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 919 PM MST THU DEC 14 2006 IDZ007-008-151200- /O.CON.KMSO.HW.W.0009.000000T0000Z-061215T1200Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 819 PM PST THU DEC 14 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED TONIGHT WITH THE ONSET OF A POTENT WEATHER SYSTEM. WINDS WILL GRADUALLY DIMINISH FRIDAY MORNING AFTER THE PASSAGE OF A STRONG COLD FRONT. WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE AND MAKE TRAVEL TREACHEROUS. $$ IDZ009-010-MTZ007-043-151200- /O.CON.KMSO.WI.Y.0029.061215T0600Z-061216T0000Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 919 PM MST THU DEC 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY. SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO DEVELOP LATE THIS EVENING AND CONTINUE THROUGH FRIDAY. LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MTZ005-151200- /O.CON.KMSO.WI.Y.0029.061215T0600Z-061216T0000Z/ MISSOULA/BITTERROOT VALLEYS- 919 PM MST THU DEC 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY. SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO DEVELOP LATE THIS EVENING AND CONTINUE THROUGH FRIDAY. LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE...ESPECIALLY IN THE BITTERROOT VALLEY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MTZ003-151200- /O.CON.KMSO.WI.Y.0029.061215T0600Z-061216T0000Z/ FLATHEAD/MISSION VALLEYS- 919 PM MST THU DEC 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY. SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO DEVELOP AFTER MIDNIGHT AND CONTINUE THROUGH FRIDAY. LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ006-MTZ006-151200- /O.CON.KMSO.WI.Y.0029.000000T0000Z-061215T1200Z/ SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS- 919 PM MST THU DEC 14 2006 /819 PM PST THU DEC 14 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST /4 AM PST/ FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST /4 AM PST/ FRIDAY. SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO DEVELOP LATE THIS EVENING AND CONTINUE THROUGH FRIDAY. LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE. THE GUSTY WINDS WILL COMBINE WITH SNOW BY FRIDAY MORNING CAUSING BLOWING AND DRIFTING SNOW. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KMSO 150929 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 229 AM MST FRI DEC 15 2006 IDZ009-010-MTZ007-043-151030- /O.CAN.KMSO.WI.Y.0029.000000T0000Z-061216T0000Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 229 AM MST FRI DEC 15 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. ALTHOUGH WINDY CONDITIONS ARE STILL EXPECTED IN THESE AREAS...SCATTERED TO NUMEROUS SNOW SHOWERS WILL LOWER VISIBILITIES AT TIMES AND A SNOW AND BLOWING SNOW ADVISORY HAS BEEN ISSUED IN PLACE OF THE WIND ADVISORY. SEE GTFWSWMSO FOR DETAILS. $$ IDZ006-MTZ006-151030- /O.CAN.KMSO.WI.Y.0029.000000T0000Z-061215T1200Z/ SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS- 229 AM MST FRI DEC 15 2006 /129 AM PST FRI DEC 15 2006/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. WINDY CONDITIONS ARE STILL EXPECTED BUT WITH WIDESPREAD SNOWFALL ANTICIPATED...A WINTER STORM WARNING HAS BEEN ISSUED IN PLACE OF THE WIND ADVISORY. SEE GTFWSWMSO FOR DETAILS. $$ IDZ007-008-151200- /O.EXB.KMSO.WI.Y.0029.061215T1200Z-061216T0000Z/ /O.CON.KMSO.HW.W.0009.000000T0000Z-061215T1200Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 129 AM PST FRI DEC 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 4 AM EARLY THIS MORNING TO 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM EARLY THIS MORNING TO 4 PM PST THIS AFTERNOON. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING. SOUTH TO SOUTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THROUGH THE DAY TODAY. LOCAL GUSTS UP TO 55 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MTZ005-151900- /O.EXT.KMSO.WI.Y.0029.061215T1200Z-061216T0000Z/ MISSOULA/BITTERROOT VALLEYS- 229 AM MST FRI DEC 15 2006 ...WIND ADVISORY NOW IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM MST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM MST THIS AFTERNOON. SOUTHWEST TO WEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO DEVELOP THIS MORNING AND CONTINUE THROUGH THE DAY. LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE...ESPECIALLY IN THE BITTERROOT VALLEY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MTZ003-151900- /O.CON.KMSO.WI.Y.0029.000000T0000Z-061216T0000Z/ FLATHEAD/MISSION VALLEYS- 229 AM MST FRI DEC 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO DEVELOP THIS MORNING AND CONTINUE THROUGH THE DAY. LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KMSO 151150 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 450 AM MST FRI DEC 15 2006 IDZ007-008-152000- /O.EXP.KMSO.HW.W.0009.000000T0000Z-061215T1200Z/ /O.CON.KMSO.WI.Y.0029.061215T1200Z-061216T0000Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 350 AM PST FRI DEC 15 2006 ...HIGH WIND WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. STRONG SOUTH TO SOUTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THROUGH THE DAY TODAY. LOCAL GUSTS UP TO 55 MPH ARE POSSIBLE...MAINLY SOUTH OF HIGHWAY 12. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MTZ005-152000- /O.CON.KMSO.WI.Y.0029.061215T1200Z-061216T0000Z/ MISSOULA/BITTERROOT VALLEYS- 450 AM MST FRI DEC 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SOUTHWEST TO WEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO DEVELOP THIS MORNING AND CONTINUE THROUGH THE DAY. LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE...ESPECIALLY IN THE BITTERROOT VALLEY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MTZ003-152000- /O.CON.KMSO.WI.Y.0029.000000T0000Z-061216T0000Z/ FLATHEAD/MISSION VALLEYS- 450 AM MST FRI DEC 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO DEVELOP THIS MORNING AND CONTINUE THROUGH THE DAY. LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KMSO 151831 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1131 AM MST FRI DEC 15 2006 IDZ007-008-MTZ005-160000- /O.CON.KMSO.WI.Y.0029.000000T0000Z-061216T0000Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- MISSOULA/BITTERROOT VALLEYS- 1131 AM MST FRI DEC 15 2006 /1031 AM PST FRI DEC 15 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS AFTERNOON. WEST TO SOUTHWEST WINDS AT 25 TO 35 MPH WILL CONTINUE THROUGH THIS AFTERNOON. WINDS WILL GRADUALLY DIMISH THROUGH THE EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MTZ003-160000- /O.CON.KMSO.WI.Y.0029.000000T0000Z-061216T0000Z/ FLATHEAD/MISSION VALLEYS- 1131 AM MST FRI DEC 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED THROUGH THIS AFTERNOON. WINDS WILL GRADUALLY DIMINISH THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KMSO 152107 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 207 PM MST FRI DEC 15 2006 IDZ007-008-MTZ003-005-152215- /O.CAN.KMSO.WI.Y.0029.000000T0000Z-061216T0000Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS- 207 PM MST FRI DEC 15 2006 /107 PM PST FRI DEC 15 2006/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. STRONG WEST WINDS ARE NO LONGER EXPECTED. HOWEVER...GUSTY WEST WINDS 20 TO 30 MPH WITH A FEW HIGHER GUSTS WILL OCCUR THROUGH THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Dec 14, 10:14 AM MST, 4 hours 22 minutes earlier.
Area forecast discussion, Dec 14, 10:14 AM MST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
1014 AM MST THU DEC 14 2006
.UPDATE...WARM FRONT IS CURRENTLY KNOCKING ON THE DOORSTEP OF
CENTRAL IDAHO AND WILL ARRIVE THERE IN THE NEXT COUPLE OF HOURS.
EXPECTED WIDESPREAD PRECIPITATION ASSOCIATED WITH THE FRONT THIS
AFTERNOON...AS IT PUSHES NORTHWARD INTO NORTHWEST MONTANA. MAIN
FOCUS OF UPDATE WAS TO INCREASE CHANCES FOR PRECIPITATION...MAINLY
ACROSS NORTHWEST MONTANA AND NORTH CENTRAL IDAHO TODAY AND TO
INCREASE WINDS ON THE CAMAS PRAIRIE AND LOWER HELLS CANYON/SALMON
RIVER CANYON AREAS. TEMPERATURES LOOK ON TRACK FOR ANOTHER WARM
DAY WITH HIGHS IN THE 40S AT MOST LOCATIONS.
&&
AVIATION...ISOLATED RAIN AND SNOW SHOWERS CONTINUE TO OVER NORTH
CENTRAL IDAHO AND WESTERN MONTANA OCCASIONALLY OBSCURING MOUNTAINS
AND REDUCING VISIBILITIES. A WARM FRONT AND THE LARGE AREA OF
STRATIFORM PRECIPITATION ASSOCIATED WITH THE FRONT WILL MOVE INTO NORTH
CENTRAL IDAHO THIS MORNING AND THEN INTO WESTERN MONTANA DURING
THE AFTERNOON. MOUNTAINS AND MOUNTAIN PASSES WILL BE OBSCURED WITH
MAINLY MVFR CEILINGS AND LOCAL IFR CEILINGS AND VISIBILITY IN
LIGHT TO MODERATE SNOW AND RAIN FROM SOUTHWEST TO NORTHEAST DURING
THE DAY. STRONG WINDS AREA EXPECTED TO DEVELOP OVER NORTH CENTRAL
IDAHO THIS EVENING.
&&
.PREV DISCUSSION... /ISSUED 506 AM MST THU DEC 14 2006/
DISCUSSION...TODAY THROUGH FRIDAY NIGHT...A VERY POTENT UPPER LEVEL
TROUGH AND ASSOCIATED SURFACE LOW ARE APPROACHING THE PACIFIC
NORTHWEST COAST EARLY THIS MORNING. THIS VIGOROUS LOW WILL BRING
STRONG WINDS TO ALL OF NORTH CENTRAL IDAHO AND WESTERN MONTANA
ALONG WITH A GOOD BURST OF SNOWFALL TO THE HIGHER TERRAIN. DECIDED
TO GO AHEAD AND ISSUE WINTER STORM WARNINGS FOR THE NORTHERN
CLEARWATERS AND HIGHER ELEVATIONS OF NORTHWEST MONTANA GIVEN THE
STRONG WINDS AND SNOWFALL COMBINATION. LOCAL BLIZZARD/WHITE OUT
CONDITIONS A GOOD BET WITH THIS SYSTEM...ESPECIALLY FOR RIDGES AND
EAST TO WEST ORIENTED CANYONS/PASSES WITH THE PASSAGE OF THE COLD
FRONT ON FRIDAY MORNING. THIS SYSTEM HAS THE POTENTIAL TO BRING
SNOW AND BLOWING SNOW ADVISORY CRITERIA TO MANY PORTIONS OF THE
FORECAST AREA OUTSIDE OF THE WINTER STORM WARNING AREA. THE SEELEY
LAKE/POTOMAC AREA...THE BITTERROOT AND SAPPHIRE MOUNTAINS...ALONG
WITH THE SOUTHERN CLEARWATERS AND HIGHER ELEVATIONS OF SOUTHWEST
MONTANA WILL LIKELY BE IMPACTED BY THE SNOW AND WIND ON FRIDAY BUT
WILL LET LATER SHIFTS TAKE A CLOSER LOOK. UPGRADED THE HIGH WIND WATCH
FOR THE CAMAS PRAIRIE AND HELLS CANYON AREA GIVEN THE GOOD
POTENTIAL FOR 60-65 KNOT WINDS JUST ABOVE MOUNTAIN TOP LEVEL TO
MIX DOWN INTO THE GRANGEVILLE AREA/CAMAS PRAIRIE AND GOOD TERRAIN
CHANNELING COMBINING WITH A STRONG SURFACE PRESSURE GRADIENT FOR
THE HELLS CANYON AREA. THE POTENTIAL FOR A SIGNIFICANT SNOW
BANDING EVENT OVER NORTH CENTRAL IDAHO AND WEST- CENTRAL MONTANA
EXISTS FOR FRIDAY NIGHT/EARLY SATURDAY MORNING. INCREASED PRECIP
CHANCES AND SNOWFALL AMOUNTS OVER THIS AREA AS A RESULT.
SATURDAY THROUGH WEDNESDAY...GLOBAL MODELS IN FAIRLY GOOD
AGREEMENT WITH A SEASONABLY COLD AIRMASS REMAINING IN PLACE
THROUGH THE BEGINNING OF THE WORK WEEK. THE MOUNTAINS THEN
GRADUALLY WARM MONDAY THROUGH WEDNESDAY BUT VALLEY TEMPERATURE
INVERSIONS WILL LIKELY KEEP MANY OF THE LOWER AND MIDDLE ELEVATION
VALLEYS BELOW AVERAGE THROUGH AT LEAST WEDNESDAY.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WARNING FROM 3 AM TO 5 PM MST FRIDAY ABOVE 4000
FEET FOR KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION.
WINTER STORM WARNING FROM 5 AM TO 5 PM MST FRIDAY ABOVE 4000
FEET FOR WEST GLACIER REGION.
ID...HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 4 AM PST FRIDAY
FOR LOWER HELLS CANYON/SALMON RIVER REGION-
OROFINO/GRANGEVILLE REGION.
WINTER STORM WARNING FROM 2 AM TO 4 PM PST FRIDAY ABOVE 4000
FEET FOR NORTHERN CLEARWATER MOUNTAINS.
&&
SHORT TERM...GILCHRIST
PREVIOUS DISCUSSION....CHURCH
AVIATION...CHURCHHazardous weather outlook, Dec 13, 10:04 PM MST, 16 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 1004 PM MST WED DEC 13 2006 IDZ005>010-MTZ001>007-043-141800- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 1004 PM MST WED DEC 13 2006 /904 PM PST WED DEC 13 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TONIGHT ISOLATED TO SCATTERED SHOWERS WILL CONTINUE THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDY CONDITIONS AS WELL AS MOUNTAIN SNOW WILL MOVE INTO THE REGION THURSDAY WITH THE ARRIVAL OF ANOTHER WEATHER SYSTEM. AREAS MOST AFFECTED BY THE WINDS WILL BE WEST CENTRAL IDAHO AND NORTHWEST MONTANA. THE HIGHER TERRAIN COULD SEE WINDS 40 TO 50 MPH...WHILE 30 TO 40 MPH WINDS ARE POSSIBLE IN THE LOWER VALLEYS. HOWEVER...OTHER AREAS OF THE REGION WILL ALSO SEE WINDY CONDITIONS WITH THE PASSING OF THIS SYSTEM. SNOW LEVELS WILL BE QUITE HIGH AS THIS SYSTEM BRINGS IN MORE WARM AIR TO THE REGION. PLEASE MONITOR THE FOLLOWING WIND RELATED PRODUCT FOR MORE INFORMATION ABOUT HAZARDOUS CONDITIONS: GTFNPWMSO/ WWUS75 KMSO .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 5:39 AM MST | Winter Storm Warning | MSO | Flathead, Lake, Lincoln, Mineral, Missoula, Sanders | 33 hr |
| Dec 14, 2:17 PM MST | Snow and Blowing Snow Advisory | MSO | Deer Lodge, Flathead, Granite, Lake, Lincoln, Mineral and 5 more | 24 hr |
| Dec 14, 5:46 AM MST | High Wind Warning | MSO | Clearwater, Idaho | 23 hr |
Nearby
Wind Advisories in Montana, 2006Wind Advisories in Idaho, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.